MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. ORTHALIGN PLUS; SURGICAL NAVIGATION SYSTEM
Model Number 403001-08-US
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time the device has been returned to orthalign for evaluation by an orthalign engineer.The complaint will be investigated and a follow up report will be filed including whether or not the complaint was confirmed and a root cause, if one could be identified.
 
Event or Problem Description
During the femoral maneuver multiple attempts were made to achieve registration.The numbers seemed off and the paddles did not align with the bone.The navigation unit was reproved and reset but the problem persisted.The procedure was completed with a second navigation unit and a second reference sensor.No injury, death, or increased tourniquet time.
 
Event or Problem Description
1st navigation unit and reference sensor (both returned) - after successful tibia registration, user failed to complete multiple femur maneuver attempts, eventually completing the maneuver with unsatisfactory results: - surgeon said response numbers were off (not within expected general range) - paddles did not align with the bone - cut block did not drop as expected - surgeon "removed all" and performed femur again with similar poor outcome 2nd navigation unit and reference sensor - successful femur alignment and cut.
 
Additional Manufacturer Narrative
The first navigation unit and reference sensor used were returned to orthalign for evaluation by an orthalign engineer.The paddles and cutting block were not returned.The returned devices were tested individually and as a system, and both devices exhibited issues with the femur maneuver.This femur manueuver malfuction portion of the complaint is confirmed.The navigation logs were reviewed and the reported numbers outside of the expected range were present, however, the unexpected numbers could not be reproduced during testing.Therefore, the accuracy portion of the complaint can not be confirmed.The root cause could not be determined.Portential root causes include user error, bad pinning, and instrument wear.Orthalign will continue to monitor complaint data and take action when necessary.No further action required.

Brand Name
ORTHALIGN PLUS
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
153 technology
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC,
153 technology
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology
irvine, CA 
MDR Report Key21930020
Report Number3007521480-2025-00006
Device Sequence Number18305407
Product Code OLO
UDI-Device Identifier00810832031987
UDI-Public00810832031987
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-08-US
Device Catalogue Number403001-08-US
Device Lot Number2310013LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown